Alert archive / Wyoming / High Wind Watches in 2020
High Wind Watch 13, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Nov 24, 2020, 1:15 PM MST for Natrona County, Wyoming. It took effect at Nov 25, 2020, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 24, 2020, 1:15 PM MST (20:15 UTC)
- In effect from
- Nov 25, 2020, 9:00 AM MST
- Expired
- Nov 25, 2020, 2:46 AM MST
- In force
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2319 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402 WWUS75 KRIW 242015 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 115 PM MST Tue Nov 24 2020 WYZ020-251200- /O.NEW.KRIW.HW.A.0013.201125T1600Z-201126T0100Z/ Natrona County Lower Elevations- Including the city of Casper 115 PM MST Tue Nov 24 2020 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Natrona County Lower Elevations. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Mainly to travel. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/riw
2 follow-up statements
122 WWUS75 KRIW 250312 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 812 PM MST Tue Nov 24 2020 WYZ020-251400- /O.CON.KRIW.HW.A.0013.201125T1600Z-201126T0100Z/ Natrona County Lower Elevations- Including the city of Casper 812 PM MST Tue Nov 24 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Natrona County Lower Elevations. * WHEN...From Wednesday morning through early Wednesday evening. * IMPACTS...Mainly to travel. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location, prior to the onset of winds. && $$
011 WWUS75 KRIW 250946 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 246 AM MST Wed Nov 25 2020 WYZ020-260100- /O.UPG.KRIW.HW.A.0013.201125T1600Z-201126T0100Z/ /O.NEW.KRIW.HW.W.0023.201125T1600Z-201126T0100Z/ Natrona County Lower Elevations- Including the city of Casper 246 AM MST Wed Nov 25 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Natrona County Lower Elevations. * WHEN...From 9 AM this morning to 6 PM MST this evening. * IMPACTS...Mainly to travel. Travel will be difficult, especially for light and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Keep both hands on your steering wheel in case of a sudden, strong wind gust. Fasten loose objects or shelter objects in a safe location, prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/riw
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Nov 24, 11:00 AM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Nov 24, 11:00 AM MST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1100 AM MST Tue Nov 24 2020 .SHORT TERM...(Today through Wednesday night) Issued at 238 AM MST Tue Nov 24 2020 Some low clouds are present over the Jackson and Star Valleys this morning with temperatures not quite as cold as the past few mornings, though still cold nonetheless. Otherwise, mostly clear skies and seasonably cold temperatures across the region this morning. Hi-res models are picking up on isolated light snow shower activity across Yellowstone Park and the Absarokas that might cause a few flurries to fall during the afternoon and tonight, but otherwise, looking to remain dry across the region today. Winds also are not of any concern for today, with gusts in the normal windy areas looking to be a measly 20 to 25 mph. For Wednesday, models continue to show a splitting Pacific system moving into the west. Here, went more with the the timing and intensity of the Canadian and GFS models which seem to be on the same page with the splitting system and lower PoPs. The ECMWF continues to be more aggressive and doesn't split the system as much as the other models do, and is showing much higher snow amounts as well, so decided to throw it out. The NAM has snow amounts that are too low, so threw it out as well. Looking at the heaviest snow to fall across the Tetons and southern Yellowstone Park between noon and 10 PM on Wednesday. The bulk of the snow will end by sunrise on Thanksgiving morning. Overall, not looking at much in the way of impacts here, with maybe 3 to 5 inches in the Tetons, 1 to 3 inches across Yellowstone Park, and less than an inch in the Jackson and Star Valleys. The biggest concern will be for those traveling across Teton Pass Wednesday afternoon through Wednesday night. The other Thanksgiving travel concern on Wednesday will be the winds. Jet dynamics are not favorable for a high wind event or to necessitate any highlights other than perhaps an SPS. Looking at occasional gusts likely up to 50 mph along Outer Drive and Hat Six Road east of Casper Wednesday afternoon and generally looking at winds 25 to 30 mph with gusts up to 40 mph from Muddy Gap through the Casper area from late Wednesday morning through about sunset Wednesday evening. These winds are strong enough to make traveling with a light or high profile vehicle challenging Wednesday afternoon, especially around the Casper area. Out-of-staters traveling in the area for the holiday, who aren't familiar with Wyoming wind, may get blown away, but for the locals, this is just another Wednesday, so not a real big concern here. .LONG TERM...(Thursday through Monday) Issued at 238 AM MST Tue Nov 24 2020 As the trough passes across the state Thursday, it gets pulled apart, with part of it dropping into the Four Corners region, and part sweeping east across the Northern Plains. This will help draw the system away from the Rockies, bringing an end to snow chances for the western WY ranges. A cold front will sweep through Thursday morning, holding temperatures back about 10 degrees from Wednesday's highs. Broad ridging builds in behind the trough for the weekend, with generally tranquil weather expected through the weekend. Models continue to show a quick moving system sweeping through the northern Plains on Saturday, with only a slight impact on far northern WY, bringing higher northwest winds, and maybe some flurries during the day Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1058 AM MST Tue Nov 24 2020 Scattered snow showers across the west are decreasing or ending this morning with ceilings lifting. Some mid to high clouds are likely to persist across the western mountains in the vicinity of KJAC. Elsewhere, mainly clear skies will continue today. A gusty west to southwest wind will increase this afternoon, first impacting KRKS and then KCPR after 00z. Tonight, expect a steady increase in wind at KCPR through Wednesday morning, with southwest gusts approaching 40 kts. && .FIRE WEATHER... Issued AT 238 AM MST Tue Nov 24 2020 Today, seasonably cold and dry with mainly light winds and poor to fair smoke dispersal across the region. A weak Pacific weather system will bring some more snow across the far western mountains on Wednesday afternoon and Wednesday night, but accumulations remain on the lighter side. Snow showers will mainly end by Thursday morning. Otherwise, staying dry and seasonably cold across the region through the end of the week. Windy conditions are expected along the usual wind corridor on Wednesday with winds gusting 35 to 40 mph from Muddy Gap to Casper during the afternoon. Smoke dispersal will be good to excellent Wednesday afternoon in that area, but remain poor to fair across the rest of the region. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Fisher LONG TERM...Straub AVIATION...Myers FIRE WEATHER...Fisher
Hazardous weather outlook, Nov 24, 3:28 AM MST, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 328 AM MST Tue Nov 24 2020 WYZ001>020-022>030-251200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 328 AM MST Tue Nov 24 2020 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday and Thanksgiving Day...Chance of snow mainly across the west and northwest Wednesday and Wednesday night. Snow should mostly end by Thanksgiving morning. Strong wind between Rock Springs and Casper on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. TEAM RIVERTON
Nearby
High Wind Watches in Wyoming, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.